Alleged Medication Mix-Up Endangers Young Girl

Coleen says she became concerned when her 12-year-old daughter, Riley, began panicking about distressing hallucinations shortly after taking a prescription antibiotic for a respiratory infection. After a call to her mother, who is a nurse, Coleen rushed Riley to the emergency room. Doctors thought Riley might be experiencing an adverse reaction to her medication. 

When she called the pharmacy to confirm she had received the right medication, Coleen says she was told the pills were not correct. Instead of the prescribed antibiotic, Riley was given a potent sleeping aid usually prescribed for adult males. 

ER physician Dr. Travis Stork explains that every prescription pill has a unique shape and code etched on it in order to distinguish it from other medications. If you begin to experience unusual side effects from a medication, a pharmacist or poison control center can identify the medication from these distinguishing markers.

See how Riley is doing today and hear from the family’s lawyer, Jeffrey Greenman, who explains the goal of the planned legal action related to Riley’s case:

The Doctors emphasize the importance of checking any medications you are prescribed with your physician and pharmacist.

“The more we know, the safer we can be,” Dr. Travis says.

 

Related:

Please help keep the community civil. The Doctors moderates this forum and all comments must follow TheDoctorsTV.com Community Guidelines and New Terms of Use . The Doctors reserves the right to use the comments you submit in whole or in part, and to use the commenter’s name and location, in any medium. Note that DISQUS operates this forum and you must log-in or register with DISQUS to participate.